EconPapers    
Economics at your fingertips  
 

Multivariate Stable Densities as Functions of One Dimensional Projections

Husein Abdul-Hamid and John P. Nolan

Journal of Multivariate Analysis, 1998, vol. 67, issue 1, 80-89

Abstract: The density of a generald-dimensional stable random vectorXis expressed as an integral over the sphere in dof a function of the parameters of the one dimensional projections ofX. These formulas give insight into the form of multivariate stable densities and are useful for numerical calculations. Corollaries give simplified expressions for symmetric stable and the[alpha]=1 strictly stable densities, relations among the densities in different dimensions, and values of the densities at the location parameter for all cases except the[alpha]=1, non-strictly stable ones. Expressions for the densities in the multidimensional analog of Zolotarev's (M) parameterization and a discussion of computational versions of the formulas are also given.

Keywords: stable; distributions; multivariate; densities (search for similar items in EconPapers)
Date: 1998
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (13)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0047-259X(98)91755-9
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:67:y:1998:i:1:p:80-89

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jmvana:v:67:y:1998:i:1:p:80-89